# SDR QMLA2022121800768

- Difficulty date: December 15, 2022
- Submitted: December 18, 2022
- Operation: Air carrier
- Aircraft: N193AM
- Make and model: Bell 407
- Aircraft serial: 54004
- Aircraft time: 5,424 hours, 19,196 cycles
- System (JASC): 2100 · Air Conditioning System
- Part: Evaporator
- Part number: 56116EC456116EC3
- Part serial: EC3791C67491
- Condition: Burned
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT WAS STARTING AIRCRAFT DURING GROUND IDLE. TURNED AIR-CONDITIONING ON, CREW REPORTED SMOKE EMITTING FROM PILOT AND CO PILOTS VENTS. CREW SHUT DOWN AIRCRAFT AND ALERTED MAINTENANCE.  MAINTENANCE WAS ABLE TO SEE THE RESIDUAL SMOKE, PULLED THE FAN MOTORS TO EXAMINE THE INTERNAL CONDITION OF THE EVAPORATOR. FOUND MELTED PLASTIC ON THE RESISTOR ON THE EVAPORATOR, AND THE RESISTOR ON THE OTHER EVAPORATOR LOOKED TO HAVE BURN MARKS ON IT.
